MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AR40M
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Corneal Edema (1791)
Date of Event 04/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted, give date: not applicable, as lens was removed during the same procedure.If explanted, give date: not applicable, as lens was removed during the same procedure.Telephone number: (b)(6).The intraocular lens (iol) was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Event or Problem Description
It was reported that a ar40m00010 intraocular lens (iol) was removed due to fracture of the iol at the time of implantation in patient's left eye.There was a delay in procedure and sutures were used.No other interventions reported.The customer opted for aphakia as the iol was unique in the diopter and the degree was low (+1.00d).Patient with stromal edema (2+), and retinochoroidal atrophy rca (2+).Patient's daily activities were significantly affected and is permanently impaired.No further information provided.
 
Additional Manufacturer Narrative
H10.Additional data: a2.Date of birth: (b)(6) 1951.A5.Race: white.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Additional Manufacturer Narrative
Device evaluation: the product was not returned to the manufacturing site for evaluation.However, visual inspection photos provided by the customer revealed that the lens had been cut into three pieces during removal.Via evaluation of the photos, a tear of the iol could not be identified and no further issues could be identified.Based on the returned photos, no further product evaluation could be performed.The complaint issue dc-iol torn was not confirmed.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key14274248
Report Number3012236936-2022-01176
Device Sequence Number5702754
Product Code HQL
UDI-Device Identifier05050474501836
UDI-Public(01)05050474501836(17)261123
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAR40M
Device Catalogue NumberAR40M00010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2022
Supplement Date Received by Manufacturer05/03/2022
08/24/2022
Initial Report FDA Received Date05/04/2022
Supplement Report FDA Received Date06/02/2022
09/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale
Patient RaceWhite